Thunderstorm Wind, Chicot
- When
- April 6, 3:35 PM CST
- Where
- Chicot County, Eudora
- Measured
- 55 kt (63 mph) estimated sustained
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.117, -91.267
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 6, 2:00 PM CST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SUN APR 6 2003 BUSY AFTERNOON IN CENTRAL MISSISSIPPI AS SUPER CELLS CONTINUE TO TRACK TO THE EAST ACROSS THE AREA. THERE HAVE BEEN NUMEROUS REPORTS OF LARGE HAIL...SEVERE WINDS AND FLOODING WITH THESE STORMS. THE CURRENT SUPER CELLS WILL LIKELY EXIT THE CWA BEFORE THE AFTERNOON ENDS BUT RUC ANALYSIS HAS THE MAIN SPEED MAX OVER NORTHEAST TEXAS APPROACHING THE AREA. UPSTREAM PROFILERS SHOW THE LOW LEVEL JET INCREASING AS WELL. SURFACE TEMPERATURES ACROSS SOUTHERN LOUISIANA AND SOUTHERN MISSISSIPPI ARE IN THE LOWER 80S WITH DEW PTS IN THE UPPER 60S WHICH SHOULD ALSO HELP FUEL LATER DEVELOPMENT. SATELLITE IMAGERY SHOWS TWO ADDITIONAL LINES OF THUNDERSTORMS FORMING OVER EAST TEXAS ALONG AND AHEAD OF THE COLD FRONT THAT WILL LIKELY AFFECT OUR AREA LATER TONIGHT. THE SURFACE LOW ASSOCIATED WITH THE COLD FRONT WILL MOVE TO THE NORTHEAST FROM CENTRAL OKLAHOMA TO CENTRAL OHIO BY NOON MONDAY BEFORE SHIFTING EAST. THE COLD FRONT WILL MOVE INTO THE DELTA REGION BY MORNING BUT SLOW AND STALL NEAR THE NATCHEZ TRACE MONDAY AFTERNOON. IN ADDITION TO MORE SEVERE THUNDERSTORMS ACROSS THE AREA TONIGHT...DAYTIME HEATING WILL AID THE DEVELOPMENT OF SEVERE STORM DEVELOPMENT AGAIN MONDAY AFTERNOON ALONG AND SOUTH OF THE FRONT. A LOW PRESSURE CENTER WILL FORM ON THE FRONT OVER SOUTHEAST TEXAS MONDAY NIGHT AND RIDE TO THE NORTHEAST ALONG THE FRONT. THIS LOW WILL TRACK OVER OUR AREA TUESDAY FINALLY DRAGGING THE COLD FRONT SOUTH OF OUR AREA AND USHERING IN A MUCH COOLER AND DRIER AIRMASS WEDNESDAY. LONG RANGE MODELS STILL HAVE DIFFERENCES ON POSITION AND TIMING OF A CLOSED UPPER LOW JUST EAST OF OUR AREA WEDNESDAY NIGHT. THIS LOW WILL HOLD CLOUD COVER IN OVER MUCH OF THE AREA WEDNESDAY BEFORE IT SHIFTS TO THE EAST. HIGH PRESSURE SURFACE AND ALOFT WILL BUILD OVER THE AREA FRIDAY THROUGH SUNDAY PROVIDING WARM AND DRY WEATHER. PRELIMINARY NUMBERS... JAN 065/079/057/069/042 7372- MEI 065/079/059/069/043 7572- .JAN... AR...NONE. LA...NONE. MS...NONE. 22
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 317 PM CDT SUN APR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS CONTINUE TO MOVE THROUGH PORTIONS OF CENTRAL AND EAST MISSISSIPPI. THE STORMS HAVE PRODUCED HAIL TO THE SIZE OF GOLF BALLS...WINDS IN EXCESS OF 60 MPH...AND TORRENTIAL RAINFALL. IN ADDITION...THERE HAVE BEEN NUMEROUS REPORTS OF DAMAGE WITH THE PASSAGE OF THESE STORMS. FURTHERMORE...ANOTHER LINE OF STRONG THUNDERSTORMS IS DEVELOPING ACROSS PORTIONS OF ARKANSAS...LOUISIANA AND TEXAS. THIS LINE WILL CONTINUE TO MOVE EASTWARD THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. ATMOSPHERIC CONDITIONS WILL AGAIN BE RIPE FOR NUMEROUS STRONG AND SEVERE THUNDERSTORMS. THE RISKS ASSOCIATED WITH THESE STORMS WILL BE LARGE HAIL...TO THE SIZE OF GOLF BALLS OR LARGER...GUSTY WINDS IN EXCESS OF 60 MPH...TORRENTIAL RAINFALL AND ISOLATED TORNADOES. THE THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA OVERNIGHT...HOWEVER A COLD FRONT IS EXPECTED TO REMAIN ACROSS THE REGION. STRONG STORMS MAY AGAIN BE POSSIBLE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATION FOR UPDATES ON THIS DANGEROUS SEVERE WEATHER EPISODE. ...FLOODING... PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THAT DEVELOP OVER NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF MISSISSIPPI THIS AFTERNOON AND TONIGHT. AREAS OF PONDING CAN BE EXPECTED ON ROADWAYS AND IN LOW LYING AREAS DURING AREAS OF HEAVY RAIN. AREAS OF FLOODING HAVE BEEN REPORTED WITH THE THUNDERSTORMS THAT HAVE AFFECTED THE REGION EARLIER THIS AFTERNOON. ADDITIONAL RAINFALL WILL AGGRAVATE THE ALREADY SATURATED SOIL CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE... A COLD FRONT WILL BECOME STALLED OVER THE REGION MONDAY NIGHT AND TUESDAY...WHILE A SURFACE LOW PRESSURE MOVES NORTHEAST OUT OF THE WESTERN GULF OF MEXICO. STRONG STORMS MAY BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...PRIMARILY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. IN ADDITION...A VERY MOIST AIRMASS WILL BE IN PLACE LENDING TO THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL AREA WIDE. PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE. ...DAYS FOUR THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL CONTINUE TO BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM RIDGELAND MS WIND DAMAGE
04/06/03 MADISON BUSINESS/BUILDING
DAMAGED. PARTIAL DAMAGE
TO ROOF AT LEVI STRAUSS
BUILDING. SIGNIFICANT
WATER DAMAGE.
0211 PM LENA MS WIND DAMAGE
04/06/03 LEAKE NUMEROUS TREES DOWN.
REPORTED BY LEAKE COUNTY
EMA.
0215 PM 15 NE FOREST MS 1.00 INCH HAIL
04/06/03 SCOTT REPORTED BY HAM RADIO
OPERATOR.
0237 PM 8 NE FOREST MS 0.75 INCH HAIL
04/06/03 SCOTT HAM RADIO OPERATOR
REPORT.
0240 PM LEESBURG MS WIND DAMAGE
04/06/03 RANKIN NUMEROUS TREES AND
POWERLINES DOWN ON
LEESBURG RD. REPORTED BY
SKY WARN.
0245 PM MADISON MS FLOODING
04/06/03 MADISON HWY 51 CLOSED DUE TO 2
FEET OF WATER, IN THE
CITY OF MADISON. REPORTED
BY SKY WARN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 8 W UNION MS 0.88 INCH HAIL
04/06/03 NEWTON NICKEL SIZE HAIL 2 INCHES
DEEP. REPORTED BY MS
STATE CHASE TEAM.
0230 PM 8 W UNION MS WIND DAMAGE
04/06/03 NEWTON OUTBUILDING DESTROYED AND
BLOWN ACROSS HIGHWAY 492.
NUMEROUS TREES DOWN.
REPORTED BY MS STATE
CHASE TEAM.
0317 PM MORTON MS 0.75 INCH HAIL
04/06/03 SCOTT PENNY SIZE HAIL REPORTED
1/2 MILE SOUTH OF I-20 BY
HAM RADIO OPERATOR.
0310 PM FANNIN MS FLOODING
04/06/03 RANKIN OUTBUILDINGS AND 5-8
HOMES FLOODED 1 MILE OFF
HIGHWAY 471. WATER 10-12
INCHES DEEP.
0327 PM COLLINSVILLE MS 1.25 INCH HAIL
04/06/03 LAUDERDALE HALF DOLLAR SIZE HAIL
REPORTED NEAR OKTIBBEHA
LAKE BY MS STATE CHASE
TEAM.
0335 PM 5 N MERIDIAN MS 1.75 INCH HAIL
04/06/03 LAUDERDALE GOLFBALL HAIL REPORTED BY
SKYWARN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM FOREST MS 0.75 INCH HAIL
04/06/03 SCOTT ALSO TORRENTIAL RAIN.
POWER OUT. REPORTED BY
SKYWARN.
1208 PM REDWOOD MS WIND DAMAGE
04/06/03 WARREN POSSIBLE TORNADO...50 X
100 FOOT SECTION OF
REDWOOD SCHOOL RIPPED
OFF. POWER POLES BLOWN
DOWN. SIGNIFICANT WIND
DAMAGE IN AREA.
0340 PM FOREST MS 0.75 INCH HAIL
04/06/03 SCOTT REPORTED BY FIRE
DEPARTMENT.
0338 PM MARION MS 1.00 INCH HAIL
04/06/03 LAUDERDALE REPORTED BY MS STATE
CHASE TEAM.
0345 PM 5 N MERIDIAN MS WIND DAMAGE
04/06/03 LAUDERDALE POSSIBLE TORNADO. TREES
BLOWN DOWN ONTO
APARTMENTS ALONG HIGHWAY
39 NORTH OF MERIDIAN.
REPORTED BY SKYWARN.
0335 PM CLINTON MS FLOODING
04/06/03 HINDS 2 FEET OF WATER IN
BASEMENT OF HOUSE. POND
OVERFLOWED AND FLOODED
HOUSE.
0316 PM COLLINSVILLE MS WIND DAMAGE
04/06/03 LAUDERDALE POSSIBLE TORNADO...TREES
DOWN AND ROOFS OFF AT
PHILLIPS GROCERY ON
HIGHWAY 19 NORTH OF
MERIDIAN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM JACKSON MS FLOODING
04/06/03 HINDS STREET FLOODING AND
FLOODING OF BRISTOL PARK
APARTMENTS. CREEK WEST
OF TAGALOO COLLEGE OUT OF
ITS BANKS. REPORTED BY
SKYWARN.
0340 PM SHUQUALAK MS 0.75 INCH HAIL
04/06/03 NOXUBEE REPORTED BY NOXUBEE
COUNTY SHERIFFS OFFICE.
35 MPH WIND GUST ALSO.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 4 N CHUNKY MS 1.00 INCH HAIL
04/06/03 NEWTON WIND GUSTS TO 70 MPH.
REPORTED BY MS STATE
CHASE TEAM.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM 4 N CHUNKY MS 70 MPH WIND GUST
04/06/03 NEWTON REPORTED BY MS STATE
CHASE TEAM.The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348886.